Viewing 8 posts - 1 through 8 (of 8 total)
  • Author
    Posts
  • Anonymous
      Post count: 93172

      I had the same experience! My Dr. was not sure that the reaction was due to the drug because most drug reactions start with a rash on the trunk of the body. My hives was on my arms and legs too. When my hands started swelling up my Dr. switched me to the other ATD. I have had mild itchiness occassionally, but nothing like the hives. I did take a histamine for the itchiness and it really helped. Good luck.

      Anonymous
        Post count: 93172

        In allergic reactions, simply removing the source of the problem does not usually make the symptoms go instantly away. Whatever body tissues were aggravated by the drug/pollen/whatever STAY aggravated for a while, because our bodies have produced some chemicals & antibodies in response to the cause. Until that response dies down, the symptoms will persist. Taking an antihistamine will help alleviate the symptoms. So, if you decide not to take the antihistamine, you’ll just have to be a bit more patient waiting for the rash and hives to go away. For what it’s worth, I’ve been on an antihistamine once or twice since getting (and being treated) for Graves. There isn’t necessarily a problem
        apparently, adding them to “the mix”.

        Hope you feel better soon.

        Bobbi

        Anonymous
          Post count: 93172

          Here I am, back for more help. If it weren’t for this bulletin board I
          would be completely isolated with this problem and I thank in advance whoever
          can help me today.

          My new problem is that I was put on Tapazole about 2 weeks ago. First few
          days I noticed some minor itching around my ankles and on my scalp. I
          expected this as it’s one of the minor side effects of the drug. Then a
          few days ago I started getting a blotchy rash on my arms and legs. It is very itchy
          and seems to come and go. I can actually see the rash come out in places
          as it starts to itch!(It is coming out all over now) Contacted the dr right away and he had me come in,
          told me to stop taking the med and gave me something for the itch and rash.
          He thinks its the drug, but in order to be sure wants me to start up
          again in a few days. My problem is the rash continues even though I stopped
          taking the med 2 days ago and I’m wondering how long the med stays in a person’s system
          after stopping. Should I still be experiencing a rash today? (I confess I
          haven’t taken the antihistime drug yet, am getting really leary of popping
          all these pills for this that and the other thing, but will probably take
          it today so I can get some relief from the itching.) Everything I read
          says stop the drug if there’s a rash, but there doesn’t seem to be any
          info out there as to what the rash might look like and its duration or how
          serious it really is.

          Also, dr was fuzzy on what would happen if I stopped taking the Tapazole.
          He could not answer whether my thyroid would really start to overproduce
          and then I’d be in more serious trouble. Any info on that? Thank goodness
          I see the endo next week. I hope I’m not getting my hopes up too much
          on this specialist actually helping me – my opinion of drs these days isn’t
          much to say the least – but from what I’ve read here and at other sites,
          many of us have had much the same experience with the medical community
          and we have good reason not to trust them anymore.

          Anyway, I’ll stop for now and await an answer.

          Anonymous
            Post count: 93172

            I reacted with a rash from “P”. The dr. stopped my meds for 3 days……my hyper symptoms were back in that short period of time. Unfortunately..they did not give me any meds for my itchy rash (does that tell you anything abot my EX-DR!!!!!!!!) Started on “T”…..haven’t had any problems…..Thank God!
            Good luck!!!!!!!!!

            Anonymous
              Post count: 93172

              Hi Aurelie,

              I had the exact same reaction to the T-med that you are having. My family doc put me on 20mg to start. My back, which had already begun to itch mildly, really got sensitive to anything I put against it. I had cotton sheets covering all my furniture. My husband convinced me to see an endo for a second opinion for the GD and the endo increased my dose to 40 mg. My itching increased and within a week I started to break out in a rash on my arms and legs. Fortunately they didn’t itch as much as my back. My family doc took me off the meds, gave me a Rx for PTU, and told me to start on it when my rash was completely cleared up. It took about 3-4 days for the rash to go away, and a week before I was sure the last of it was gone. Then I started the PTU. I haven’t itched since. My doc would have to pay me really big bucks to get me to try another round of the T-med.

              Good luck.

              Anonymous
                Post count: 93172

                I was diagnosed with Graves 4 weeks ago and have been taking 30mg of tapazole and doing well on it. I broke in a welt like rash today and my endo told me to immediately go off of the tapezole and does not want to put me . Has this happened to anyone? I’m concerned about going off all meds for a couple of weeks.

                LindaK

                Anonymous
                  Post count: 93172

                  Hi, Linda:

                  I’m sorry you reacted badly to the antithyroid drug. Unfortunately, this happens to a small percentage of people. You are probably allergic to it. Continuing to take it, generally, will not make the symptoms go away — they could get much worse. My daughter had a reaction similar to yours, to a certain type of antibiotic, and the doctor told her “Well, right now you’ve only got hives — but think anaphylactic shock, because that is what could happen to you in the future if you ignore the hives.” So it is a serious problem for you and your doctor to discuss. Going off the drug is going to help you in one way, but you very well may have to accept another form of treatment for your Graves’, unless your doctor is willing to test you out on the other antithyroid drug.

                  I do wish you luck, and hope this explanation helps.
                  Bobbi — Bobbi1436@AOL.com
                  NGDF — Asst. Online Facilitator

                  Anonymous
                    Post count: 93172

                    Hi Bobbi,
                    Did your daughter start with itching first and the skin drying out some? What is anaphylactic shock?
                    Thank You,
                    Dottie

                  Viewing 8 posts - 1 through 8 (of 8 total)
                  • You must be logged in to reply to this topic.